Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Is metallic taste,mild nausea and decreased appetite after a bypass surgery related to heart?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
metallic taste, mild nausea, decreased appetite, bypass surgery 6 years earlier. Is this Heart related?
Posted Mon, 13 Jan 2014 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 27 minutes later
Brief Answer: Problems apparently due to ecosprin's side effects Detailed Answer: Hi Friend, Thanks for your query. Your symptoms are not related to the heart, but are suggestive of blood-thinners' induced gastritis (erosion of inner lining of the stomach and duodenum) with possible Gastro-esophageal-reflux-disease (GERD) and stomach infection (by a bacteria called H.pylori) which is causing your symptoms. Blood thinners, particularly ecosprin, is highly irritant to the delicate inner lining of the stomach and duodenum. Also, a prolonged use of ecosprin can damage the kidneys (called Analgesic Nephropathy). The symptoms of kidney damage are similar to that of yours. Consult your doctor/gastroenterologist and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Is metallic taste,mild nausea and decreased appetite after a bypass surgery related to heart? 14 minutes later
Could Coumadin 5 mg and 2 81ASA have the same effect because I'm not quite sure what escoprin is?
Answered by Dr. Rakesh Karanwal 37 minutes later
Brief Answer: Ecosprin is ASA Detailed Answer: Coumadin is an anti-coagulant (and does not fall under the category of blood thinners), that is, it prevents blood from clotting. ASA is acetyl salicylic acid, also called aspirin. Ecosprin is the Brand name of aspirin. Hence, both : Coumadin and ASA have a high risk of causing bleeds. So, possibility of silent bleeding in the stomach cannot be ruled out, as the symptoms are similar to those of yours. Please get stools checked up for occult blood to rule out/detect stomach bleeding. In case the stools are POSITIVE for occult blood, please consult your treating doctor IMMEDIATELY. Take care, Dr. (Col) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor